CSN Login
Members Online: 15

throat sores/thrush

cuzzy
Posts: 15
Joined: Sep 2007

I am about 8 weeks post radiation (30 treatments) and starting about 2 weeks post treatment, started getting red and white patches on the back of my throat. I was prescribed the standard diflucan. It worked great for the first five days but then things leveled out and when I finished the meds, things got worse. The doc then prescribed Nystatin, but the same thing is happening...worked great the first four or five days and now things are getting worse. It must go down my esophogus too, not only on the back of my throat/roof of my mouth since I have a burning down my throat. Has anyone ever had this experience and what worked for you?

MLC53's picture
MLC53
Posts: 109
Joined: Sep 2007

I also had a problem with oral thrush, at least I thought it was thrush. I was prescribed Diflucan and Nystatin. They didn't help. I had white patches all over my tongue that just wouldn't go away, even after two months of post treatments. When I went for my follow up with my throat doctor, he told me that he thought the patches were radiation changes, not thrush. Well, that really confused me! So, I called my radiation doctor and asked him if he could do a culture on my tongue to clear up whether is was thrush or not. He did, and the culture came back as negative thrush! So, I am assuming that my throat doctor was right. The white patches must have been radiation changes. I am now three months post treatments and the patches are finally going away. If my throat doctor had not said that he thought it was radiation changes, I'd probably still be taking Diflucan and Nystatin! You might ask your doctor if he can take a culture of your tongue to make sure it is really thrush. Hope this helps.

rogerbfi
Posts: 16
Joined: Dec 2003

Hi, My husband is four years out of treatmet, but still gets mouth sores. He has the same prescription. He uses it as needed for the patchy stuff. He also uses lidocaine viscous as an every day thing which will numb your mouth, throat as needed, ie toothpaste,certain vitamins, food, etc. I wish you well!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network